MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; CATHETER INTRAVASCULAR THERAPE
Catalog Number AW-14735
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "when trying to place a central line, the provider removed the guidewire and it lost its integrity.After removal, a portion of it was noticed to be missing from the end.Resistance was not met during removal." the user changed to a new guidewire.There was no patient harm or injury.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one guide wire assembly and the product lidstock for analysis.The guide wire showed evidence of use in the form of dried blood.Visual examination revealed the guide wire was unraveled from the distal weld and is kinked/distorted towards the distal end of the body.The core wire distal j-bend was deformed and exposed out of the coil wire.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld.The exposed distal core wire tip was tapered at the point of separation.Both welds were present and appeared full and spherical.The major kink in the guide wire body measured at 40 mm from the distal tip.The overall length of the broken core wire measured 684 mm, which is within the specification limits of 679- 687 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outer diameter of the guide wire measured 0.843 mm, which is within the specification limits of 0.838-0.877 mm per guide wire product drawing.Functional testing was not able to be performed due to the nature of the damage.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions-for-use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that if resistance is encountered when attempting to remove the spring-wire guide after catheter placement, the spring-wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in spring-wire guide breakage.If resistance is encountered, withdraw the catheter relative to the spring-wire guide about 2-3 cm and attempt to remove the spring-wire guide.If resistance is again encountered, remove the spring-wire guide and catheter simultaneously.The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire met all relevant dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW SPRING WIRE GUIDE COMPONENT
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20442576
Report Number9680794-2024-01016
Device Sequence Number20874377
Product Code FOZ
UDI-Device Identifier10801902122534
UDI-Public(01)10801902122534(11)220310(17)270228(10)14F22C0064(21)
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K970864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAW-14735
Device Lot Number14F22C0064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Initial Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Patient SexUnknown